MAUDE Adverse Event Report: SYNTHES GMBH PROTECTION SLEEVE FOR 2.8MM VA DRILL GUIDE - LONG; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH PROTECTION SLEEVE FOR 2.8MM VA DRILL GUIDE - LONG; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.127.006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date in (b)(6) 2021 that the protection guide was poorly welded.When used in surgery it easily de-soldered.Another instrument was used to complete the surgery successfully.This report is for one (1) protection sleeve for 2.8mm va drill guide - long.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The protec slv for 2.8 va drill guide - long (part #: 03.127.006, lot #: 8348503) was received at us cq.Upon visual inspection, the device was found to be broken at the weld point between the handle and sleeve.No other issues were identified.The complaint condition is confirmed as the handle at the weld was broken off from the sleeve shaft.There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential cause could be that the device encountered unintended forces or excessive bending/torsional forces at the weld leading to the breakage.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : part: 03.127.006 lot: 8348503 manufacturing site: bettlach release to warehouse date: 30 april 2013 a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROTECTION SLEEVE FOR 2.8MM VA DRILL GUIDE - LONG
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12693148
Report Number8030965-2021-08959
Device Sequence Number7557002
Product Code FZX
UDI-Device Identifier10886982075062
UDI-Public10886982075062
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.127.006
Device Catalogue Number03.127.006
Device Lot Number8348503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer12/01/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
K-WIRE Ø1.6 L150 SST
Patient SexUnknown